MAUDE Adverse Event Report: MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND VALIANT CAPTIVIA - FF; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number VAMF3632C150TU
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Injury (2348)
Date of Event 08/13/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
A valiant stent graft system was implanted in a patient for the endovascular treatment of a 65mm diameter thoracic aortic aneurysm.It was reported that during the index procedure, the physician modified the valiant stent graft system and placed it in the abdominal aorta with fenestrations.It was reported that the modified graft could not rotate due to the patient anatomy and was partially deployed in the abdominal aorta under extreme torque.Upon delivery of the stent graft, the top cap released due to torque.The right renal fenestration could not be cannulated.The left renal was cannulated and an atrium stent graft was inserted.The physician placed another manufacturers 35mm stent graft to complete the abdominal portion of the stent graft.The right renal could not cannulate and the fenestration remained open.It was reported that the following day, re-intervention was performed to cannulate the renal.This was unsuccessful and so another attempt was made 3 days later again.The physician did an approach via the arm and groin and eventually placed an atrium covered stent as a snorkel into the right renal from above behind the stent graft.An atrial septal plug was placed in the fenestration from below to plug the hole and the renal snorkel was extended.Per the physician, the cause of the event is due to patient anatomy.No additional clinical sequelae were reported and the patient is fine.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.

Brand Name
VALIANT CAPTIVIA - FF
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key7850304
Report Number2953200-2018-01272
Device Sequence Number1171464
Product Code MIH
UDI-Device Identifier00643169400153
UDI-Public00643169400153
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P100040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/23/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/16/2020
Device Model NumberVAMF3632C150TU
Device Catalogue NumberVAMF3632C150TU
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/13/2018
Supplement Date Received by Manufacturer11/21/2018
Initial Report FDA Received Date09/06/2018
Supplement Report FDA Received Date11/23/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age83 YR